Illinois, 2005

Hail in Illinois, March 31, 2005

March 31, 2005 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 31, 1:46 PM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Mar 31, 1:46 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CST THU MAR 31 2005

.DISCUSSION...
MAIN ISSUE IN THE SHORT TERM CONTINUES TO BE THE CHANCES OF RAIN FOR
LATE TONIGHT AND FRIDAY.

EARLY TONIGHT SHOULD REMAIN DRY WITH MID AND HIGH CLOUDS ON THE
INCREASE. 12Z NAM AND GFS HAVE COME INTO BETTER AGREEMENT...THOUGH
NAM IS SLOWER WITH LIFTING SFC LOW...WHICH WILL BE OVER NRN LA AT
06Z...TO THE NORTHEAST. SO MAIN PROBLEM CONTINUES TO BE THE QPF AND
JUST HOW FAR NORTH IT WILL RAIN. MODELS ARE PRETTY GOOD AT PHASING
THE NORTHERN AND SOUTHERN STREAM SHORT WAVES WITH THIS SYSTEM...
RIGHT OVER CWA...SO THIS WILL HELP TO WRAP AROUND THE PCPN INTO
MISSOURI. FEEL THAT BEST CHANCES FOR RAIN WILL BE THE SOUTHERN THIRD
OF CWA BEGINNING AFTER 06Z TONIGHT AND CONTINUING INTO FRIDAY.

RAIN TO COME TO AN END FRIDAY EVENING...WITH DRY WEATHER FOR THE
REMAINDER OF THE WEEKEND. AS FOR TEMPS...FRIDAY TO BE OUR COLDEST
DAY...THEN TEMPS TO WARM UP OVER THE WEEKEND AND INTO THE BEGINNING
OF THE WORK WEEK.

AS FOR THE REST OF THE EXTENDED...THE NEXT CHANCE FOR RAIN WILL BE
TUESDAY THROUGH WEDNESDAY NIGHT...THEN DRY AND COOLER WEATHER NEXT
THURSDAY.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BYRD
Hazardous weather outlook, Mar 31, 2:00 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CST THU MAR 31 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
200 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AS ANOTHER SPRING
STORM SYSTEM MOVES ACROSS THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Local storm report, Mar 31, 2:45 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             3 S BALDWIN             38.14N 89.84W
03/30/2005  1.00 INCH        RANDOLPH           IL   PUBLIC

            HAIL VARIED IN SIZE FROM PEA TO QUARTER AND LASTED FOR 4
            MINUTES

&&

FGLASS
Local storm report, Mar 31, 2:47 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             DONNELLSON              39.03N 89.47W
03/30/2005  0.88 INCH        MONTGOMERY         IL   TRAINED SPOTTER

0435 PM     HAIL             2 NE SORENTO            39.02N 89.55W
03/30/2005  0.88 INCH        BOND               IL   PUBLIC

0440 PM     HAIL             3 S WITT                39.21N 89.35W
03/30/2005  0.88 INCH        MONTGOMERY         IL   TRAINED SPOTTER

            SPOTTER REPORTED DIME TO NICKLE SIZE HAIL.

0445 PM     HAIL             NOKOMIS                 39.30N 89.29W
03/30/2005  1.00 INCH        MONTGOMERY         IL   TRAINED SPOTTER

            SEVERAL SPOTTERS REPORTED QUARTER SIZE HAIL BETWEEN 445
            AND 450 PM

0445 PM     HAIL             WITT                    39.26N 89.35W
03/30/2005  0.75 INCH        MONTGOMERY         IL   PUBLIC

            COVERNING THE GROUND

0635 PM     HAIL             AVISTON                 38.61N 89.61W
03/30/2005  0.88 INCH        CLINTON            IL   TRAINED SPOTTER

            SPOTTER REPORTS DIME TO NICKLE SIZE HAIL

0635 PM     HAIL             NEW ATHENS              38.32N 89.88W
03/30/2005  0.75 INCH        ST. CLAIR          IL   TRAINED SPOTTER

0635 PM     HAIL             1 SW NEW ATHENS         38.31N 89.89W
03/30/2005  0.88 INCH        ST. CLAIR          IL   TRAINED SPOTTER

0645 PM     HAIL             PRAIRIE DU ROCHER       38.08N 90.10W
03/30/2005  0.88 INCH        RANDOLPH           IL   PUBLIC

0655 PM     HAIL             EVANSVILLE              38.09N 89.93W
03/30/2005  0.88 INCH        RANDOLPH           IL   TRAINED SPOTTER

0655 PM     HAIL             BREESE                  38.61N 89.52W
03/30/2005  1.25 INCH        CLINTON            IL   AMATEUR RADIO

0700 PM     HAIL             2 E ST. LIBORY          38.36N 89.68W
03/30/2005  0.88 INCH        WASHINGTON         IL   PUBLIC

0700 PM     HAIL             MULBERRY GROVE          38.92N 89.27W
03/30/2005  0.75 INCH        FAYETTE            IL   PUBLIC

            LAST FOR AROUND 10 MINUTES

0720 PM     HAIL             3 S BALDWIN             38.14N 89.84W
03/30/2005  1.00 INCH        RANDOLPH           IL   PUBLIC

            HAIL VARIED IN SIZE FROM PEA TO QUARTER AND LASTED FOR 4
            MINUTES

0740 PM     HAIL             BROWNSTOWN              39.00N 88.95W
03/30/2005  1.00 INCH        FAYETTE            IL   TRAINED SPOTTER

0812 PM     HAIL             NASHVILLE               38.35N 89.38W
03/30/2005  0.75 INCH        WASHINGTON         IL   TRAINED SPOTTER

&&
UPDATED WITH NEW REPORTS

FGLASS

The radar

The St Louis radar (KLSX), 95 km away, was scanning. The volume nearest the first event began at 00:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clinton

When
March 31, 6:35 PM CST
Where
Clinton County, Aviston
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.600, -89.600

A storm spotter reported nickel size hail in Aviston.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441069.